Tags

I had another blog post completely ready but this one seemed more pertinent today.

I spent the day laid up in bed. I was mobile, I could get up the stairs with minimal pain, and there was no stiffness when I woke up. Why was my day totally ruined? M-E-D-I-C-I-N-E-S.

 

They are so wonderful in controlling my symptoms. Well, one if particular: methotrexate. I look forward to my once-a-week injection because I know I will feel 10 times better the next day. Unfortunately, this medicine also has awful side-effects. I guess it comes with being a low-dose chemotherapy.

I could barely move today, not because I was in pain and “rusty”, but because I was weak and nauseous. I guess chemo will do that to you. I recently increased the dose because of my latest flare-up but with that came a couple of days of pure agonizing nausea to the point that I just couldn’t move. One of the other lovely things about methotrexate is that it does a number on the red-blood cells and leaves me feeling insanely weak. 

Needless to say, I spent the entire day sleeping because I was so lethargic. What did I miss out on? Rock-climbing, a doctor’s appointment, and some lovely retail therapy.

Given my condition, I know why this medication is so important to controlling the symptoms. It kills the white blood cells, stopping them from over-imaginative activity and it helps prevent any longer term damage to the cartilage. That sounds great! Sign me up!…Oh wait, at what expense if I can not function? I spoke with my doctor, we are lowering the dose back down to the original. Still effective, less side-effects. Hopefully this is the last week of this mess.

 

Hi, my name is Monica and I have RA. 

Advertisements